Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 26, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Oct 26, 2017, 3:04 PM MDT for El Paso County, Hudspeth County, Texas; Doña Ana County, New Mexico. It took effect at Oct 27, 2017, 1:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2017, 3:04 PM MDT (21:04 UTC)
- In effect from
- Oct 27, 2017, 1:00 AM MDT
- Expired
- Oct 27, 2017, 9:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, El Paso County, TX, Hudspeth County, TX
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WWUS74 KEPZ 262104 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 304 PM MDT Thu Oct 26 2017 ...Windy across far west Texas and south central New Mexico after midnight and into Friday morning... .A strong cold front will move from northeast to southwest across the region overnight. This will result in windy conditions with sustained speeds 20 to 30 mph and gusts to 50 mph, over west Texas and south central New Mexico late tonight into Friday morning. Highest wind speeds and gusts will be through gaps, passes and down along west facing slopes of area mountains. Hazardous driving conditions will exist, especially for high profile vehicles. TXZ420-270600- /O.NEW.KEPZ.WI.Y.0026.171027T0700Z-171027T1500Z/ Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Hueco Tanks and Loma Linda 304 PM MDT Thu Oct 26 2017 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 9 AM MDT FRIDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 1 AM to 9 AM MDT Friday. * AFFECTED LOCATIONS...Hueco mountains and adjacent highlands in eastern El Paso county. Also across the northwest and western Hudspeth county highlands. * TIMING...East winds will increase shortly after midnight midnight and reach maximum speeds between 2 AM and 9 AM before slowly diminishing. * WINDS...East winds will have sustained speeds of 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Hazardous driving conditions will exist especially for high profile vehicles. Know your vehicle limits. Blowing dust may briefly reduce the visibility to under a mile over very isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ411-TXZ418-270600- /O.NEW.KEPZ.WI.Y.0026.171027T0900Z-171027T1500Z/ Southern Dona Ana County/Mesilla Valley-Western El Paso County- Including the cities of Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, and Upper Valley 304 PM MDT Thu Oct 26 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 3 AM to 9 AM MDT Friday. * AFFECTED LOCATIONS...Along and near west facing slopes of the Organ Mountains, mainly south of San Augustin Pass. Also through the Anthony Gap, Trans Mountain pass and down west slopes of the Franklin Mountains, including west El Paso. * TIMING...East winds will increase near midnight and reach maximum speeds between 3 AM and 9 AM before slowly diminishing. * WINDS...East winds will have sustained speeds of 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Hazardous driving conditions will exist especially for high profile vehicles. Know your vehicle limits. Blowing dust may briefly reduce the visibility to under a mile over very isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Tripoli
1 follow-up statement
154 WWUS74 KEPZ 270501 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1101 PM MDT Thu Oct 26 2017 ...Windy conditions across much of far west Texas and south central New Mexico after midnight and into Friday morning... .A strong cold front will make a hard push westward across Far West Texas and Southern New Mexico tonight and Friday morning from the Central U.S. Plains. This powerful feature will arrive with windy and gusty conditions as sustained speeds increase to 20 to 30 mph with gusts to 50 mph, over west Texas and south central New Mexico late tonight into Friday morning. The highest wind speeds and gusts will be through gaps, passes and down along west facing slopes of area mountains. Hazardous driving conditions will exist, especially for high profile vehicles. TXZ420-271500- /O.CON.KEPZ.WI.Y.0026.171027T0700Z-171027T1500Z/ Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Hueco Tanks and Loma Linda 1101 PM MDT Thu Oct 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... * AFFECTED LOCATIONS...Hueco mountains and adjacent highlands in eastern El Paso county. Also across the northwest and western Hudspeth county highlands. * TIMING...East winds will increase shortly after midnight midnight and reach maximum speeds between 2 AM and 9 AM before slowly diminishing. * WINDS...East winds will have sustained speeds of 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Hazardous driving conditions will exist especially for high profile vehicles. Know your vehicle limits. Blowing dust may briefly reduce the visibility to under a mile over very isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ411-TXZ418-271500- /O.CON.KEPZ.WI.Y.0026.171027T0900Z-171027T1500Z/ Southern Dona Ana County/Mesilla Valley-Western El Paso County- Including the cities of Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, and Upper Valley 1101 PM MDT Thu Oct 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * AFFECTED LOCATIONS...Along and near west facing slopes of the Organ Mountains, mainly south of San Augustin Pass. Also through the Anthony Gap, Trans Mountain pass and down west slopes of the Franklin Mountains, including west El Paso. * TIMING...East winds will increase near midnight and reach maximum speeds between 3 AM and 9 AM before slowly diminishing. * WINDS...East winds will have sustained speeds of 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Hazardous driving conditions will exist especially for high profile vehicles. Know your vehicle limits. Blowing dust may briefly reduce the visibility to under a mile over very isolated locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bird
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 3:46 AM MDT, 11 hours 18 minutes earlier.
Area forecast discussion, Oct 26, 3:46 AM MDT, 11 hours 18 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 346 AM MDT Thu Oct 26 2017 .SYNOPSIS... A low pressure system to the east will bring breezy to windy conditions along with very warm temperatures today across southern New Mexico and west Texas. A strong cold front will then move across the Borderland causing much cooler and breezy to windy weather late tonight and Friday with temperatures falling below normal. Temperatures will gradually warm up again Saturday though Monday but another low pressure system may produce a few showers and thunderstorms Monday night and Tuesday. && .DISCUSSION... Upper wave is currently dropping southward into the northern Rockies early this morning. This system will move to the south southeast today and tonight causing gradients to strengthen across southern New Mexico and west Texas. Downslope winds will also induce surface troughing to the east with overall scenario causing increasing westerly flow across the CWA. Thus warmer dry air will flow into the region with today's high temperatures around 10 to 15 degrees above normal. In addition wind speeds will attain the breezy to windy category most locations. Upper wave will move across the CWA late tonight/early Friday with an attendant strong cold front moving to the southwest through New Mexico and far west Texas. Low level gradients behind the front will induce breezy to windy conditions especially along western slopes mainly between midnight and noon Tuesday. Pronounced cold air advection should also cause Friday high temperatures to plummet to around 10 to 15 degrees below normal. Saturday through Monday the CWA will be located between high amplitude ridge along west coast and deep troughing to the east. This will result in a subsiding northwest flow aloft over the region with the subsidence and abundant sunshine supporting a gradual warming trend with slightly above normal temperatures expected by Monday. Longer range models in agreement in moving another upper wave southward through the southwest United States Monday night and Tuesday while weaker surface cold front enters the CWA from the east. This pattern will generate a few showers and thunderstorms Monday night/Tuesday as associated deep upward motion from upper system and front will lift marginally unstable air mass. && .AVIATION...valid 26/12z-27/12z. VFR mostly clear conditions with very isolated areas of ifr visibilities in blowing dust...mainly around the Lordsburg area between 18z and 00z. Westerly surface winds gusting from 30 to 40 kt between 18z and 00z with easterly surface winds gusting around 30 to 40 kt after 06z mainly along western facing slopes. && .FIRE WEATHER... A low pressure system to the east will bring breezy to windy conditions along with very warm temperatures today across southern New Mexico and west Texas. Winds gusting around 30 to 40 mph this afternoon with the combination of strong winds warm temperatures and low humidity creating near critical fire weather conditions. A strong cold front will then move across the Borderland causing much cooler and breezy to windy weather late tonight and Friday with temperatures falling below normal. Temperatures will gradually warm up again Saturday though Monday but another low pressure system may produce a few showers and thunderstorms Monday night and Tuesday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 85 48 59 39 / 0 0 0 0 Sierra Blanca 83 45 55 36 / 0 0 0 0 Las Cruces 83 46 59 36 / 0 0 0 0 Alamogordo 80 44 58 36 / 0 0 0 0 Cloudcroft 61 27 39 24 / 0 0 0 0 Truth or Consequences 81 45 60 37 / 0 0 0 0 Silver City 78 43 60 33 / 0 0 0 0 Deming 84 47 62 36 / 0 0 0 0 Lordsburg 82 47 66 39 / 0 0 0 0 West El Paso Metro 83 49 58 40 / 0 0 0 0 Dell City 86 43 56 34 / 0 0 0 0 Fort Hancock 87 49 60 38 / 0 0 0 0 Loma Linda 79 43 53 35 / 0 0 0 0 Fabens 86 48 60 38 / 0 0 0 0 Santa Teresa 83 48 59 38 / 0 0 0 0 White Sands HQ 82 47 58 37 / 0 0 0 0 Jornada Range 80 46 59 36 / 0 0 0 0 Hatch 83 47 61 37 / 0 0 0 0 Columbus 84 49 62 38 / 0 0 0 0 Orogrande 81 45 58 36 / 0 0 0 0 Mayhill 69 31 44 27 / 0 0 0 0 Mescalero 71 31 47 28 / 0 0 0 0 Timberon 67 32 45 27 / 0 0 0 0 Winston 77 34 57 28 / 0 0 0 0 Hillsboro 80 42 60 34 / 0 0 0 0 Spaceport 82 44 60 35 / 0 0 0 0 Lake Roberts 79 35 61 27 / 0 0 0 0 Hurley 79 42 60 32 / 0 0 0 0 Cliff 83 39 67 31 / 0 0 0 0 Mule Creek 81 45 67 36 / 0 0 0 0 Faywood 82 44 60 34 / 0 0 0 0 Animas 85 47 68 38 / 0 0 0 0 Hachita 84 46 65 37 / 0 0 0 0 Antelope Wells 85 48 68 37 / 0 0 0 0 Cloverdale 83 47 68 38 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, Oct 26, 4:10 AM MDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 410 AM MDT Thu Oct 26 2017 NMZ401>417-TXZ418>424-271200- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 410 AM MDT Thu Oct 26 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Westerly winds will gust around 35 to 45 mph this afternoon. Isolated areas of blowing dust and low visibility will occur especially around the Lordsburg area. Easterly winds will gust around 40 mph after midnight...mainly along western facing slopes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few showers and thunderstorms will occur Monday night and Tuesday. Brief heavy rains...small hail and wind gusts to 50 mph possible with several storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Rogash
Nearby
Wind Advisories in Texas, 2017Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.